Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 33, NWS New Orleans, LA

June 16, 2012

NWS New Orleans, LA issued this small craft advisory at Jun 16, 2012, 3:45 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2012, 3:45 AM CDT (08:45 UTC)
Expired
Jun 16, 2012, 9:45 PM CDT
In force
18 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WHUS74 KLIX 160845
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 AM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY IN EFFECT TODAY...

.A TIGHTENING PRESSURE GRADIENT ACROSS THE NORTH GULF WILL RESULT
IN ELEVATED WINDS ACROSS THE COASTAL WATERS TODAY.

GMZ555-557-575-577-161645-
/O.NEW.KLIX.SC.Y.0033.120616T0845Z-120617T0000Z/
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
345 AM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...EAST WINDS NEAR 20 KNOTS.

* SEAS...SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
622 
WHUS74 KLIX 161519
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1019 AM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT ACROSS THE NORTH GULF WILL RESULT
IN ELEVATED WINDS ACROSS THE COASTAL WATERS THIS AFTERNOON.

GMZ555-557-575-577-162330-
/O.CON.KLIX.SC.Y.0033.000000T0000Z-120617T0000Z/
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1019 AM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...EAST WINDS NEAR 20 KNOTS.

* SEAS...SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
805 
WHUS74 KLIX 162039
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY IN EFFECT THROUGH EARLY SUNDAY MORNING...

.A TIGHTENED PRESSURE GRADIENT ACROSS THE NORTH GULF WILL RESULT
IN ELEVATED WINDS ACROSS THE COASTAL WATERS THROUGH EARLY SUNDAY
MORNING.

GMZ555-557-575-577-170445-
/O.EXT.KLIX.SC.Y.0033.000000T0000Z-120617T0900Z/
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
339 PM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...EAST WINDS NEAR 20 KNOTS.

* SEAS...SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
884 
WHUS74 KLIX 170245
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 PM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY CANCELLED...

.THE PRESSURE GRADIENT BETWEEN A HIGH ALONG THE EAST COAST...AND A
LOW OVER WEST TEXAS HAS WEAKENED...LOWERING WINDS AND SEAS. 

GMZ555-557-575-577-170345-
/O.CAN.KLIX.SC.Y.0033.000000T0000Z-120617T0900Z/
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
945 PM CDT SAT JUN 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED TO 15 TO 20 KNOTS AND SEAS HAVE DROPPED
BELOW 7 FEET. MARINERS SHOULD CONTINUE TO EXERCISE CAUTION
OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 8:01 PM CDT, 7 hours 44 minutes earlier.

Area forecast discussion, Jun 15, 8:01 PM CDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 PM CDT FRI JUN 15 2012

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS EVENINGS FLIGHT. THE SKIES WERE BROKEN WITH
MODERATE CUMULUS CLOUDS OBSERVED AT RELEASE. THERE WAS ALSO A
LAYER OF ALTOCUMULUS FORMED FROM THE SPREADING OUT OF CUMULONIMBUS
CLOUDS. THE SOUNDING WAS NEARLY SATURATED AT 925MB NEAR THE BASES
OF THE CUMULUS CLOUDS AND AGAIN FROM 12K FEET THROUGH JUST BELOW
14K FEET. THE PW VALUE WAS AT 1.93 INCHES. A VERY UNSTABLE
ENVIRONMENT CONTINUES WITH THE LIFTED INDEX VALUE AT -8.3. STORM
MOTION IS TO THE WEST AT 6KTS. MEAN LOW LEVEL WINDS FROM THE
SURFACE THROUGH 5K FEET ARE FROM THE EAST AT 15KTS. FROM 5K TO 10K
FEET THE WINDS BACK AND ARE FROM THE EAST-NORTHEAST AT JUST UNDER
15KTS. FROM 13K TO NEARLY 25K FEET THE WINDS WERE LIGHT OUT OF THE
NORTH. ABOVE 27K FEET THE WINDS BEGIN INCREASING AND ARE FROM A
NORTHERLY DIRECTION.

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT FRI JUN 15 2012/

SHORT TERM...

A BROAD LOW TO MID LEVEL RIDGE WILL DOMINATE THE SOUTHEASTERN
UNITED STATES THROUGH THE FORECAST PERIOD. THIS RIDGE WILL
STRENGTHEN TOMORROW...AND CONTINUE TO STRENGTHEN INTO THE COMING
WEEK. THIS PATTERN WILL KEEP A GENERAL ONSHORE FLOW IN PLACE
THROUGH THE PERIOD. ADDITIONALLY...THE JET WILL BE WELL NORTH OF
THE REGION...KEEPING ANY STRONGER TROUGHS OVER THE NORTHERN THIRD
OF THE CONUS. THUS...NO REAL CHANGES IN TEMPERATURE ARE EXPECTED.
HIGHS WILL BE IN THE UPPER 80S AND LOWER 90S EACH DAY...WITH
OVERNIGHT LOWS IN THE UPPER 60S AND LOWER 70S. THE MAIN FEATURES
THAT WILL DETERMINE CONVECTIVE COVERAGE THROUGH THE WEEKEND...WILL
BE ANY WEAK UPPER LEVEL IMPULSES RIDING AROUND THE PERIPHERY OF
THE RIDGE AXIS. ONE SUCH SYSTEM IS CURRENTLY LOCATED OVER THE
NORTHEAST GULF OF MEXICO NEAR THE BIG BEND OF FLORIDA. THIS
MESOCYCLONIC VORTEX WILL BECOME EMBEDDED WITHIN THE DEEPER
EASTERLY FLOW TONIGHT. AT THE SAME TIME...ANOTHER UPPER LEVEL
IMPULSE MOVING DOWN THE EASTERN SEABOARD WILL BEGIN TO ENTER THE
NORTHEAST GULF. THESE TWO SYSTEMS WILL MERGE AND PUSH TO THE WEST
TOWARD THE CENTRAL GULF COAST TOMORROW NIGHT AND SUNDAY. WITH THIS
IN MIND...HAVE CHANCE POPS IN THE FORECAST FOR COASTAL
AREAS...WITH SLIGHT CHANCE POPS FURTHER INLAND. THERE COULD BE
SOME LOCALIZED STRONG TO SEVERE WEATHER...BUT WIDESPREAD ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.

LONG TERM...

HEADING INTO NEXT WEEK...A BIT LESS INSTABILITY WILL BE IN PLACE
THROUGH WEDNESDAY...AS THE UPPER LEVEL RIDGE INTENSIFIES...AND
OVERALL SUBSIDENCE AND CAPPING INCREASES ALOFT. A GRADIENT FROM
WEST TO EAST WILL DEVELOP...WITH POPS MORE LIKELY OVER WESTERN
ZONES...WHERE THE CAPPING WILL BE WEAKER...AND LOWER POPS OVER FAR
EASTERN ZONES. HAVE CHANCE POPS OVER WESTERN ZONES ALONG THE
ATCHAFALAYA BASIN...WITH NO MENTION OF POPS FOR COASTAL MISSISSIPPI
EACH DAY. THE CONVECTION WILL BE DIURNAL IN NATURE...WITH ACTIVITY
MOST LIKELY IN THE LATE MORNING AND AFTERNOON HOURS.

MORE UNCERTAINTY IN THE FORECAST DEVELOPS HEADING INTO THE LATTER
HALF OF THE WEEK. THE GFS AND ECMWF BOTH SHOW CONTINUED STRONG
RIDGING OVER THE SOUTHEASTERN UNITED STATES..AND THERE IS HIGH
CONFIDENCE IN THIS OCCURRING. HOWEVER...THE GFS IS MUCH MORE
AGGRESSIVE WITH A TROPICAL FEATURE DEVELOPING IN THE BAY OF
CAMPECHE ON WEDNESDAY AND MOVING TOWARD SOUTHERN TEXAS BY NEXT
WEEKEND. AS THIS FEATURE MOVES NORTH AND WEST...A SURGE OF
MOISTURE AND INCREASED POPS MOVES INTO THE REGION FOR THURSDAY AND
FRIDAY. THE ECMWF DOES NOT DEVELOP THIS TROPICAL FEATURE AS
AGGRESSIVELY...KEEPING IT MORE AS AN OPEN WAVE. THE STRONG RIDGE
EFFECTIVELY KEEPS THE TROPICAL MOISTURE OUT OF THE AREA IN THIS
SOLUTION. AT THIS TIME...HAVE WENT WITH A BLEND OF BOTH
MODELS...WITH SLIGHT EMPHASIS TOWARD THE GFS. HAVE CHANCE POPS IN
PLACE BY FRIDAY FOR THE FORECAST AREA AND SOMEWHAT HIGHER WINDS AS
THE GRADIENT FLOW ACROSS THE REGION INCREASES.

MARINE...

A WEAK INVERTED TROUGH AXIS SLIDING THE AREA TONIGHT WILL ALLOW
FOR INCREASED WINDS OVER THE EASTERN LEGS OF THE COASTAL WATERS.
EASTERLY WINDS OF 15 TO 20 KNOTS AND SEAS OF 3 TO 5 FEET ARE
EXPECTED FOR TONIGHT. THESE STRONGER WINDS WILL PERSIST INTO
TOMORROW. GIVEN THIS...HAVE PUT UP A SMALL CRAFT EXERCISE CAUTION
HEADLINE FOR THE COASTAL WATERS EAST OF THE MISSISSIPPI
RIVER...EXCLUDING THE SOUNDS. WINDS WILL REMAIN ELEVATED INTO
SUNDAY...AS ANOTHER WEAK LOW SLIDES IN FROM THE EAST. THIS FEATURE
COULD PUSH CONDITIONS INTO SMALL CRAFT ADVISORY RANGE TOMORROW
NIGHT...WITH WINDS APPROACHING 20 TO 25 KNOTS AND SEAS PUSHING 6
TO 7 FEET BY SUNDAY MORNING. THE WIND FIELD AND WAVE HEIGHT WILL
BEGIN TO DROP OFF SUNDAY NIGHT AS THE WEAK IMPULSE PULLS
INLAND...AND THE PRESSURE GRADIENT RELAXES. WINDS OF AROUND 10
KNOTS AND SEAS OF AROUND 2 FEET SHOULD BE THE RULE FROM MONDAY
THROUGH WEDNESDAY.

AVIATION...
A REPEAT OF SCATTERED SHRA/TSRA HAS OCCURRED THIS AFTERNOON. LATEST
RADAR WIND REVEALED A NORTHEAST WIND OF 7 TO 10 KNOTS. THESE STORMS
WILL BRIEFLY IMPACT EACH AIRPORT THIS AFTERNOON. ERGO...WILL
MAINTAIN TEMPO FOR CONVECTION AT EACH AIRPORT. OTHERWISE...MOSTLY
VFR CONDITIONS WILL PREVAIL AWAY FROM TSRA THROUGH SATURDAY MORNING.
WITH AN EXCEPTION...MVFR CATEGORY VSBYS IN BR AT A COUPLE AIRPORTS
LATE TONIGHT AND EARLY SATURDAY MORNING. EAST FLOW FROM INVERTED
TROUGH WILL LIKELY INCREASE WIND SPEEDS TO 10 TO 13 KNOTS FOR
COASTAL AIRPORTS FOR SATURDAY.

DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SURVEILLANCE FOR POSSIBLE AFTERNOON CONVECTION.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  89  66  89 /  20  20  10  20
BTR  69  90  68  90 /  20  20  10  30
ASD  68  87  67  88 /  20  20  10  30
MSY  74  89  73  89 /  20  30  20  30
GPT  70  86  69  87 /  20  20  10  30
PQL  68  86  68  88 /  20  20  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 15, 7:03 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CDT FRI JUN 15 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-170015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
703 PM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH
THE MIDDLE OF NEXT WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.